“Side effects may include drowsiness, dizziness, insomnia, dry mouth, loss of appetite, thinning hair…” Many of us are familiar with the laundry list of side effects associated with many prescription drugs. Some can be quite serious. While thinning hair is not a detriment to your health, it can certainly be a detriment to your lifestyle and your self-esteem.
Why does this happen? The reason that some medications cause you to lose your hair is that while they are helpful to the body, they are toxic to the hair follicles — the cells responsible for hair growth. When hair follicles become damaged, the normal cycle of hair growth is disrupted, which eventually leads to hair loss.
Medications that cause hair loss include:
-Large doses of Vitamin A
These medications are very common and popular. Taking these medications is obviously important to your health, but you can talk to your doctor about an alternate medication or therapy.
If you are taking several medications, it can be difficult to prove which drug is causing the hair loss. Your doctor may ask you to stop taking one drug at a time and see whether your hair stops falling out, but it can take two to three months after stopping a drug for the hair loss to end.
In the interim, Allusions can help you while you are taking medications that cause hair loss. Our team of experts can recommend hair loss solutions ranging from botanical products to laser light therapy to hairpieces to wigs.
Visit us today – and don’t forget to take your medicine!